Alert archive / Wyoming / Red Flag Warnings in 2015
Red Flag Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Mar 30, 2015, 3:37 PM MDT for Johnson County, Natrona County, Wyoming. It took effect at Mar 31, 2015, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2015, 3:37 PM MDT (21:37 UTC)
- In effect from
- Mar 31, 2015, 12:00 PM MDT
- Expired
- Mar 31, 2015, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Riverton, WY
Counties Johnson County, WY, Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 152 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2847 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636 WWUS85 KRIW 302137 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 337 PM MDT MON MAR 30 2015 ...GUSTY WINDS AND LOW HUMIDITY CAUSING CRITICAL FIRE DANGER THROUGH TUESDAY EVENING... .STRONG WEST TO NORTHWEST FLOW WILL CONTINUE CRITICAL FIRE WEATHER CONDITIONS FOR CENTRAL WYOMING THIS AFTERNOON. WIND WILL WEAKEN AND HUMIDITY WILL RECOVER TO RESULT IN NON-CRITICAL THRESHOLDS THIS EVENING. TUESDAY WILL SEE THE ONSET OF A BREEZY AND DRY DAY ACROSS MUCH OF THE AREA...WITH CRITICAL FIRE BEHAVIOR ANTICIPATED ACROSS THE LOWER ELEVATIONS OF CENTRAL AND EASTERN WYOMING. WYZ280-311000- /O.NEW.KRIW.FW.W.0005.150331T1800Z-150401T0300Z/ NATRONA COUNTY/CASPER BLM- 337 PM MDT MON MAR 30 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ281-311000- /O.NEW.KRIW.FW.W.0005.150331T1800Z-150401T0300Z/ JOHNSON COUNTY/CASPER BLM- 337 PM MDT MON MAR 30 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 281...ESPECIALLY KAYCEE AND AREAS SOUTH WHERE WIND WILL BE STRONGEST. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ283-311000- /O.EXT.KRIW.FW.W.0004.000000T0000Z-150401T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 337 PM MDT MON MAR 30 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283... * AFFECTED AREA...FIRE WEATHER ZONE 283. A LULL IN CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED THIS EVENING AND INTO TUESDAY MORNING. BY TUESDAY AFTERNOON...WINDS WILL INCREASE AND HUMIDITY WILL DECREASE TO RETURN THE AREA TO CRITICAL FIRE BEHAVIOR. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. THE STRONGEST WIND LOOKS TO OCCUR IN THE LATE AFTERNOON AND EARLY EVENING HOURS. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
3 follow-up statements
231 WWUS85 KRIW 310845 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 245 AM MDT TUE MAR 31 2015 ...GUSTY WINDS AND LOW HUMIDITY CAUSING CRITICAL FIRE DANGER THROUGH THIS EVENING... .STRONG WEST TO NORTHWEST FLOW WILL CONTINUE CRITICAL FIRE WEATHER CONDITIONS FOR CENTRAL WYOMING THIS AFTERNOON. WITH THE ONSET OF A BREEZY AND DRY DAY ACROSS MUCH OF THE AREA...WITH CRITICAL FIRE BEHAVIOR ANTICIPATED ACROSS THE LOWER ELEVATIONS OF CENTRAL AND EASTERN WYOMING. WYZ283-312200- /O.CON.KRIW.FW.W.0004.000000T0000Z-150401T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 245 AM MDT TUE MAR 31 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283... * AFFECTED AREA...FIRE WEATHER ZONE 283. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. THE STRONGEST WIND LOOKS TO OCCUR IN THE LATE AFTERNOON AND EARLY EVENING HOURS. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ280-312200- /O.CON.KRIW.FW.W.0005.150331T1800Z-150401T0300Z/ NATRONA COUNTY/CASPER BLM- 245 AM MDT TUE MAR 31 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ281-312200- /O.CON.KRIW.FW.W.0005.150331T1800Z-150401T0300Z/ JOHNSON COUNTY/CASPER BLM- 245 AM MDT TUE MAR 31 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281... * AFFECTED AREA...FIRE WEATHER ZONE 281. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
311 WWUS85 KRIW 311727 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1127 AM MDT TUE MAR 31 2015 ...GUSTY WINDS AND LOW HUMIDITY CAUSING CRITICAL FIRE DANGER THROUGH THIS EVENING... .STRONG WEST TO NORTHWEST FLOW WILL CONTINUE CRITICAL FIRE WEATHER CONDITIONS FOR CENTRAL WYOMING THIS AFTERNOON. WITH THE ONSET OF A BREEZY AND DRY DAY ACROSS MUCH OF THE AREA...WITH CRITICAL FIRE BEHAVIOR ANTICIPATED ACROSS THE LOWER ELEVATIONS OF CENTRAL AND EASTERN WYOMING. WYZ283-010300- /O.CON.KRIW.FW.W.0004.000000T0000Z-150401T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 1127 AM MDT TUE MAR 31 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283... * AFFECTED AREA...FREMONT COUNTY...FIRE WEATHER ZONE 283. * WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ280-010300- /O.CON.KRIW.FW.W.0005.150331T1800Z-150401T0300Z/ NATRONA COUNTY/CASPER BLM- 1127 AM MDT TUE MAR 31 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... * AFFECTED AREA...NATRONA COUNTY...FIRE WEATHER ZONE 280. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ281-010300- /O.CON.KRIW.FW.W.0005.150331T1800Z-150401T0300Z/ JOHNSON COUNTY/CASPER BLM- 1127 AM MDT TUE MAR 31 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281... * AFFECTED AREA...JOHNSON COUNTY FIRE WEATHER ZONE 281. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...RESIDENTS IN THIS AREA ARE ADVISED NOT TO CONDUCT ANY BURNING THIS AFTERNOON...AS ANY FIRE COULD RAPIDLY SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
587 WWUS85 KRIW 010306 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 906 PM MDT TUE MAR 31 2015 ...GUSTY WINDS AND LOW HUMIDITY IMPROVING THIS EVENING... .WHILE SOME GUSTY WEST TO NORTHWEST WIND WILL CONTINUE OVERNIGHT...WIND SPEEDS HAVE DECREASED AND RH VALUES HAVE INCREASED TO THE POINT WHERE VALUES ARE NO LONGER CRITICAL. WYZ283-010415- /O.EXP.KRIW.FW.W.0004.000000T0000Z-150401T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 906 PM MDT TUE MAR 31 2015 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283... EXPECT GUSTY WEST WINDS TO CONTINUE OVERNIGHT...BUT TO A MUCH LESSER DEGREE THAN DURING THE DAY. THIS COMBINED WITH RECOVERING RH VALUES WILL KEEP FIRE DANGER BELOW CRITICAL LEVELS. $$ WYZ280-010415- /O.EXP.KRIW.FW.W.0005.000000T0000Z-150401T0300Z/ NATRONA COUNTY/CASPER BLM- 906 PM MDT TUE MAR 31 2015 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... EXPECT GUSTY WEST WINDS TO CONTINUE OVERNIGHT...BUT TO A MUCH LESSER DEGREE THAN DURING THE DAY. THIS COMBINED WITH RECOVERING RH VALUES WILL KEEP FIRE DANGER BELOW CRITICAL LEVELS. $$ WYZ281-010415- /O.EXP.KRIW.FW.W.0005.000000T0000Z-150401T0300Z/ JOHNSON COUNTY/CASPER BLM- 906 PM MDT TUE MAR 31 2015 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281... EXPECT GUSTY WEST WINDS TO CONTINUE OVERNIGHT...BUT TO A MUCH LESSER DEGREE THAN DURING THE DAY. THIS COMBINED WITH RECOVERING RH VALUES WILL KEEP FIRE DANGER BELOW CRITICAL LEVELS. $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Mar 30, 3:33 PM MDT, 4 minutes earlier.
Area forecast discussion, Mar 30, 3:33 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 333 PM MDT MON MAR 30 2015 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT JUST A FEW HIGH CLOUDS SKIRTING THE AREA THIS AFTERNOON UNDER HIGH PRESSURE. DRY CONDITIONS WILL PERSIST THROUGH THE OVERNIGHT HOURS AS THE HIGH PRESSURE REMAINS ANCHORED OVER THE AREA. GUSTY WINDS WILL CONTINUE ACROSS THE AREA THROUGH THIS EVENING...WITH SOME WEAKENING EXPECTED OVERNIGHT FOR MOST AREAS...THE EXCEPTION COULD BE THE MOUNTAIN AREAS. AN APPROACHING WAVE OF LOW PRESSURE WILL HELP TO INCREASE CLOUD COVER DURING THE EARLY MORNING HOURS OF TUESDAY. AS THIS SYSTEM APPROACHES...STRONG WIND WILL DEVELOP OVER THE AREA...WITH SOME OF THE STRONGEST WIND EXPECTED OVER THE WIND CORRIDOR OF SOUTHERN AND CENTRAL WYOMING. WIND CURRENTLY LOOKS TO REMAIN BELOW HIGH WIND THRESHOLDS...BUT MAY NEED TO BE WATCHED. VERY DRY CONDITIONS ARE ALSO EXPECTED ACROSS THE AREA AHEAD OF THE APPROACHING WAVE. THIS COMBINATION COULD RESULT IN CRITICAL FIRE BEHAVIOR ACROSS THE AREA...WITH SOME RED FLAG WARNINGS ISSUED. PLEASE VISIT THE FIRE WEATHER PRODUCTS FOR MORE INFORMATION. REGARDLESS TO WARNING...ELEVATED FIRE BEHAVIOR IS ANTICIPATED ACROSS MUCH OF THE FORECAST AREA FOR TUESDAY. THOSE PLANNING AGRICULTURAL BURNS WILL WANT TO REVIEW CURRENT FORECAST PRODUCTS BEFORE IGNITING. .LONG TERM...WEDNESDAY THROUGH MONDAY MEDIUM RANGE GLOBAL MODELS ARE IN GOOD AGREEMENT ON THE OVERALL PATTERN EVOLUTION THROUGH AT LEAST SATURDAY. DIFFERENCES DO EMERGE AFTER THAT TIME...BUT CONFIDENCE IN THE FIRST SEVERAL DAYS IS VERY GOOD. COLD FRONT WILL COMPLETE ITS TRANSIT OF THE FORECAST AREA WEDNESDAY MORNING. MUCH COOLER AIR BEHIND THIS FRONT WITH 700MB TEMPERATURES WEDNESDAY BEING 10C OR MORE COOLER THAN TUESDAY. GUSTY NORTHWEST WIND EXPECTED EAST OF THE DIVIDE AND ACROSS SOUTHWEST WYOMING THROUGH WEDNESDAY. DOES NOT LOOK LIKE IT WILL BE HIGHLIGHT WORTHY...BUT COMBINATION OF COOLER TEMPERATURES AND WIND WILL MAKE IT FEEL NOTICEABLY COOLER THAN TUESDAY. TRAILING ENERGY BEHIND THE UPPER LEVEL LOW IN SOUTHERN SASKATCHEWAN COUPLED WITH UNSTABLE NORTHWEST FLOW WILL KEEP SCATTERED SNOW SHOWERS GOING ACROSS THE NORTHWEST AND BIGHORN MOUNTAINS. MODELS CONTINUE TO TREND TOWARD A SOLUTION OF THE NEXT SHORTWAVE AND ASSOCIATED JET MAXIMA REMAINING TO OUR SOUTH. BOTH THE ECMWF AND GFS HAVE THE SURFACE LOW EMERGING OVER THE OKLAHOMA PANHANDLE BY 00Z/FRI. THERE DOES APPEAR TO BE A PERIOD OF WEAK UPSLOPE FLOW LATE WEDNESDAY NIGHT AND THURSDAY MORNING ACROSS THE CENTRAL ZONES. 700/500B LAPSE RATES AROUND 7C-8C/KM ALONG WITH SUFFICIENT MID-LEVEL MOISTURE WILL BE ENOUGH TO GENERATE SNOWFALL ACROSS THE LOWER ELEVATIONS. THERE COULD BE SOME ACCUMULATIONS IN THE BASINS/VALLEYS THURSDAY IF THE PRECIPITATION STARTS EARLY AND IS MODERATE-HEAVY IN INTENSITY. RIGHT NOW...AM NOT THAT IMPRESSED WITH WHAT THIS SYSTEM HAS TO OFFER AS BEST DYNAMICS REMAIN TO OUR SOUTH AND UPSLOPE IS WEAK. THURSDAY DOES LOOK TO BE THE COOLEST DAY BETWEEN NOW AND SUNDAY. RAIN/SNOW WILL DECREASE FROM NORTHWEST TO SOUTHEAST THURSDAY NIGHT AS SHORTWAVE PULLS OUT INTO THE CENTRAL PLAINS. EXPECT A SLIGHT WARM-UP FRIDAY BUT TEMPERATURES ARE LIKELY TO STILL BE JUST A SHADE UNDER CLIMATOLOGICAL NORMALS AS 700MB TEMPERATURES STILL ONLY AROUND -6C TO -10C. 500MB COLD POOL WILL PULL OUT FRIDAY MORNING EFFECTIVELY BRINGING TO AN END TO INSTABILITY SHOWERS WITH THE POSSIBLE EXCEPTION BEING IN THE BIGHORNS. HEIGHTS RISE SATURDAY AND TEMPERATURES FURTHER REBOUND TO AT OR ABOVE NORMAL AS UPPER FLOW BACKS TO THE WEST-SOUTHWEST. DRY CONDITIONS WILL PREVAIL SATURDAY AND SATURDAY NIGHT. MODELS THAN DIVERGE BEGINNING SUNDAY. ECMWF HAS MORE OF A PROGRESSIVE OPEN-WAVE MOVING ONSHORE IN THE PACIFIC NORTHWEST SUNDAY. MEANWHILE...THE ECMWF HAS A CLOSED LOW REMAINING OFF THE NORTHWEST COAST. THEREFORE...THE GFS IS MORE BULLISH AND FASTER IN BRINGING THE SHORTWAVE AND PRECIP TO NORTHWEST WYOMING LATE SUNDAY AFTERNOON AND NIGHT. EITHER SOLUTION WILL STILL KEEP EASTER SUNDAY A LITTLE WARMER THAN AVERAGE WITH HIGHS 50-60F ACROSS THE FORECAST AREA. THE DIFFERENCE WOULD BE IN THE LATE DY PRECIP CHANCES ACROSS NORTHWEST AND FAR WEST WYOMING. EXTENDED PERIOD DISCUSSION FROM CPC INDICATES LEANING TOWARD THE ECMWF SOLUTION RATHER THAN THE FLATTER SOLUTION OFFERED BY THE GFS. WITH MUCH UNCERTAINTY AND AFTER COLLABORATION WITH NORTHERN WFO NEIGHBORS...HAVE TRENDED TOWARD CLIMATOLOGICAL PRECIP CHANCES LATE SUNDAY...SUNDAY NIGHT...AND MONDAY ALONG WITH A SLIGHT COOL DOWN FOR MONDAY. && .AVIATION.../00Z ISSUANCE/ HIGH PRESSURE WILL KEEP THE AREA VFR THROUGH AROUND 15Z TUESDAY. PERIODS OF GUSTY WIND WILL BE POSSIBLE. AN APPROACHING AREA OF LOW PRESSURE WILL INCREASE CLOUD COVER OVER THE AREA AFTER 15Z...WITH WIND INCREASING ACROSS MUCH OF THE AREA. STRONG WIND WILL BE FAIRLY COMMON AFTER 18Z TUESDAY. THIS SYSTEM MAY ALSO INTRODUCE SOME SHOWERS AND THUNDERSTORMS WEST OF THE CONTINENTAL DIVIDE AFTER 18Z TUESDAY...WITH CONVERGE INCREASING AFTER 21Z. ANY SHOWERS REACHING OVER THE TERMINALS WILL BRING BRIEF PERIODS OF MVFR CONDITIONS. && .FIRE WEATHER... HIGH PRESSURE WILL LEAVE DRY CONDITIONS OVER THE AREA THROUGH TUESDAY...ESPECIALLY AHEAD OF THE APPROACHING WAVE OF LOW PRESSURE. THE LOWER ELEVATIONS WILL COMMONLY SEE RELATIVE HUMIDITY INT HE LOW TO MID TEENS. ADDITIONALLY...THE APPROACHING WAVE OF LOW PRESSURE WILL HELP TO INCREASE WIND ACROSS THE AREA ON TUESDAY. CRITICAL FUELS ARE INDICATED OVER PORTIONS OF CENTRAL AND EASTERN WYOMING. MOST OF THESE AREAS WILL SEE A DANGEROUS COMBINATION OF WIND AND RELATIVE HUMIDITY AND CRITICALLY DRY FUELS TO CREATE RED FLAG CONDITIONS. THESE WARNINGS HAVE BEEN ISSUED...WITH DETAILS INCLUDED IN THEIR APPROPRIATE PRODUCTS. HOWEVER...THERE ARE ADDITIONAL AREAS WHERE A HAZARDOUS COMBINATION OF WIND AND DRY RELATIVE HUMIDITY WILL EXIST...THOUGH FUELS ARE NOT CRITICAL AT THIS TIME. ANYONE PLANNING TO DO AGRICULTURAL BURNING ON TUESDAY WILL WANT TO REVIEW CURRENT CONDITIONS AND FORECAST INFORMATION BEFORE IGNITING. && .RIW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 9 PM MDT TUESDAY WYZ280-281. RED FLAG WARNING UNTIL 9 PM MDT TUESDAY WYZ283. && SHORT TERM...BRANHAM LONG TERM...CNJ AVIATION...BRANHAM FIRE WEATHER...BRANHAM
Hazardous weather outlook, Mar 30, 4:00 AM MDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT MON MAR 30 2015 WYZ001>020-022>030-311200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT MON MAR 30 2015 ...RED FLAG WARNING FOR THE WESTERN WIND RIVER BASIN THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE CONDITIONS FOR THE WESTERN WIND RIVER BASIN THIS AFTERNOON. PLEASE SEE RED FLAG WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...WINDY...WARM AND DRY CONDITIONS WILL LIKELY BRING ELEVATED TO EXTREME FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICAL. WEDNESDAY...COOLER WITH WINDY AREAS. THURSDAY AND THURSDAY NIGHT...COLDER WITH A CHANCE OF SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.